Devil’s Advocate

I want to challenge some people in the Withdrawal Community who claim you have been brain-injured by “withdrawal.” We were told we had brain diseases by psychiatry and this was their great excuse to keep us disabled and out of the workforce. It turned out that there was no brain disease and we had been duped.

I want to ask….Where is the Evidence for your brain damage? Do you have Tardive Dyskinesia? That is certainly evidence of having taken the drugs and I wish for your sake you never had to take them. I am totally heartbroken when I see a person with TD, I remind myself of what a crime the psych establishment is!

But…If you claim “Withdrawal” caused brain damage, did you get tested for the damage and what were the results? If you are having physical symptoms years after stopping drugs, do you have evidence that stopping drugs ages ago really caused the physical problem? I have heard people attribute NORMAL things like menstrual cramps, headaches, and stomach aches to “withdrawal” instead of realizing they are ALIVE and have BODIES.

Do you realize that bodies are not perfect and have aches and pains sometimes? Not all aches and pains necessarily have an explanation. We, as patients, were trained to call our doctors every time something went wrong. We were told that the Staff were the experts on life and we were incompetent and couldn’t handle our lives. This was false. We were lied to. We were not incompetent. Sadly, a dependency was created and we began to call our doctors over every little ache and pain.

Last night I woke in a sweat for no reason. I got up, annoyed. Was this due to “withdrawal.” Heck, likely not. Maybe the heat turned on and didn’t turn off. Maybe Puzzle snuggled up to me and warmed me up. Maybe I had the covers on me too tight. Maybe a hot flash came over me in my sleep. Ohhhhh Maybe I am female. Oops! I forgot.

I got out of bed. I went to the bathroom. It is freezing in here. By the time I got back to bed I was good and cold. Problem solved. Why does 99% of life no longer take Rocket Science now that I am not a patient anymore?

After I stopped being a mental patient I ALSO stopped being a hypochondriac. Yes, things have gone wrong. On occasion. I tripped and fell on the sidewalk a couple of months ago, smashed both knees really hard, too.

Then I got up. End of story. I am not a patient anymore. And that is the difference.  Oh, I had bruises. Which made good material for a few jokes.

I want to ask what purpose being sick and disabled is serving SOME people? STILL. Because apparently it is.

It does disgust me in a way. And I am well aware that what I am saying is going to piss off a few people. Others will laugh. Still, being sick is useful, isn’t it?

3 thoughts on “Devil’s Advocate”

  1. I know a woman who’s still getting brain zaps 20 years after quitting rozac. Sounds like damage to me, especially since those were unheard of before ssri’s.

    1. Seizures, yes. Aphasia, yes. Memory problems, which have been noted especially from the benzos, yes, and all these are real damage, as is sexual dysfunction, because with sexual dysfunction, sex depends entirely on sensation. I have had brain zaps, which I assume is sensation that feels like it’s inside one’s skull area, and other similar odd sensations from taking these drugs. I don’t think in itself a mere sensation, unless it’s very painful such as a migraine, is disabling. A nuisance, maybe. Back in 2011, believe it or not, Patient Me called an ambulance because of “head pressure.” I laugh now. I was treated like a mental patient, told I was faking it, and released. The problem was from the drugs…And it wasn’t invented nor “attention-seeking.” I just had no clue. But what I should have realized was that it wasn’t a serious medical condition. Hindsight……

Feedback and comments welcome!